Mrs

by Marianne
(Boksburg, Gauteng, South Africa)

Help me please! I'm a 34 year old woman suffering from severe migraines. When I go to the doctor they usually just prescribe the normal 'migraine cocktails' or preventative medications, and tell me to stress less.

After taking a closer look at what is inside these pills I just couldn't take it! I'm also struggling to fall pregnant so I then went to an infertility specialist to help, he did some tests (blood tests) and said that my hormones are normal, yet through all of my research on the web I can only come to one conclusion that my hormones are completely out of whack!! the specialist also found out that I had endometriosis and I received surgery to remove it. After the surgery the migraines were just more severe and 3 months later I'm also still not pregnant.

I have noticed that these migraines are linked to my periods. it usually starts about a week before I ovulate and then again a week before my period starts.

I am not on any contraception but did use to have a mirena and I think this device is to blame for my current hormone imbalance. Once the mirenas hormones were finished I started to get extreme acne and then the migraines also started...

Since I cant find a doctor who believes that my hormones are imbalanced, I found a test on the internet to see if my symptoms are related to my hormones. I know that it might not be 100% accurate but at least it gave me an indication
that I have an estrogen dominance (or progesterone deficiency)

Do you have any tips or advice for me! I don't know what to do and cannot stand another doctor telling me its just inside my head!!


Comments for Mrs

Click here to add your own comments

Aug 05, 2013
It is hormonal
by: Mary in San Diego

It took me years to put 2 + 2 together and realize why my migraines and headaches stopped after entering menopause. Several times I would tell women who had migraines that menopause is worth it just to get rid of them and not knowing that the hormonal changes were what did it! My Mom and Grandma suffered so I just figured it "ran in the family".
Mary

Aug 06, 2013
Mrs
by: Wray

Hi Marianne Well your symptoms speak volumes, but not only that the timing too. It's most definitely not in your head, but in your hormones! We do have a page on Migraines you could look through. You'll notice progesterone plays a big role if they are linked to your cycle, which yours are. A lack of vitamin D causes them too, please have a test done. Pathcare do them for about R220, or you can do it through your medical aid. But then you have to go through your doctor. We do have a page on Endometriosis too. It's caused by oxidative stress, often a lack of vitamin D. Excess oestrogen exacerbates it, as it's not only a mitogen causing cells to proliferate, but an excitatory, inflammatory hormone too. It's interesting you also have migraines before ovulation. It's always been believed, and still is by everyone including the medical profession, that progesterone is only produced by the corpus luteum after ovulation. But as far back as 1930 it was thought there must be another source. This was confirmed in the 1960's, and re-confirmed in the 1980's, that there is an exponential rise of progesterone about 50 hours prior to ovulation. This surge comes from the brain, see here, here, here and here. Oestrogen also rises exponentially about 50 hours prior to ovulation. Unless there is the progesterone surge too, there is nothing to counter the oestrogen effect. This explains why many women get migraines, seizures, palpitations, panic attacks and asthma attacks around ovulation. The same reasoning can be applied to the symptoms that occur during progesterone withdrawal prior to bleeding. Continued below

Aug 06, 2013
Mrs Part 2
by: Wray

Hi Marianne Of all the Contraceptives the Mirena is my worst. It does not release progesterone as many women are lead to believe, but a progestin called levonorgestrel. This has been shown to lower progesterone levels, plus impeding the blood flow in the uterine arteries, see here and here. Levonorgestrel is derived from testosterone, so has androgenic properties, which can cause Hair Loss. This is the prescribing information here, and please see here too. You might like to read these comments here from women who've used the Mirena. We also have a page on Acne too. Please contact Joy our distributor in SA via her website here. She can fill you in with many more details! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...